Skip to navigation

Md. Ziaul Haque, Ph.D.

About

As a graduate student at Southern Methodist University and University of Pittsburgh Dr. Haque had the opportunity to teach a wide range of undergraduate math courses including Calculus, Differential Equations and Scientific Computing. Currently at Fisk, Dr Haque teaches Linear Algebra, Pre-calculus, Calculus I, II III, and Mathematical Methods. He has also developed three online math courses- Intermediate Algebra, College Algebra, and Pre-Calculus. He is an active faculty of Fisk’s Distance Learning Program and offers online College Algebra every semester. He works as Co-PI/mentor of an NSF TIP grant on Computer Science Education.

Dr. Haque’s research has involved developing a posteriori error estimates for an hp-adaptive finite element methods in solving wave equations and fourth-order partial differential equations, and numerical solution of shallow water storm surge model.

Dr. Haque is one of the consultants of SITES-M (Strengthening Instruction in Tennessee Elementary Schools-focus Mathematics) project and also serving on Education and Research Committee of Fisk Faculty Assembly. He is a member of AMS and MAA.

Before joining Fisk University, Dr Haque served as Assistant Professor and Lecturer in Mathematics Department, Shahjalal University of Science and Technology, Bangladesh, from 1993-1999.

Research

Current Research Interest
Field: Numerical Analysis/Scientific Computing
Area: Solving Partial Differential Equations by Finite Element Method

Publications

Haque, M. Z. and Moore, P. K.; “Comparison of hp-adaptive error estimates for second order hyperbolic systems”, Journal of Numerical Mathematics, Vol. 18, No. 1, pp. 1-24 (2010)

Haque, M.Z.; “An adaptive finite element method for systems of second order hyperbolic partial differential equations in on space dimension”; ProQuest, (2008)

Haque, M.Z.; “Student Solution Manual to Introduction to Differential Equations with Dynamical Systems by S. Campbell and R. Haberman”; Princeton University Press, 2008, http://press.princeton.edu/releases/m8699_sol.pdf

G.D.Roy, B.H.M.H.Kabir, M.M.Mandal, M.Z.Haque, “Polar Coordinates Shallow Water Storm Surge Model for the Coast of Bangladesh;” Dynamics of Atmospheres and Oceans, Vol. 29, Issues 2-4, pp. 397-413 (1999)

Md. Ziaul Haque, Ph.D.
Assistant Professor

Education
B.Sc. and M.Sc. in Math, Jahangirnagar University, Bangladesh
M.S. in Applied Math, Indiana University of Pennsylvania
M.A. in Math, University of Pittsburgh
Ph.D. in Computational and Applied Math, Southern Methodist University
Online Teaching Certification, Sloan-C

Contact
209 Dubois Hall
1000 17th Ave North
Nashville, TN 37208
615.329.8569